It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board

  • Type 2 sexual side effects of Metformin - vaginal tearing

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-18-2011, 08:49 AM   #1
    JSY1221
    Newbie
    (female)
     
    JSY1221's Avatar
     
    Join Date: Mar 2011
    Location: ELLICOTT CITY, MD
    Posts: 3
    JSY1221 HB User
    sexual side effects of Metformin - vaginal tearing

    On July 19, 2010 I was diagnosed with Type 2 Diabetes, my doctor placed me on 1000 mg (2 pills) of Metformin per day. I told my doctor I would lose the weight and reverse the diabetes. Within a month of taken the metformin I noticed that during sex I could not achieve an orgasm, at first I thought it was a fluke, especially considering that all of my life (and I am 48), I've been able to achieve numerous orgasms from sexual intercourse beginning within the first 5 minutes of sexual contact. This problem continued and then in October I began tearing Vaginally from normal sexual intercourse. The first tear was 5 inches and deep on my left side of my vaginal wall, my gyn told me that it looked as if I had a forceps delivery. I waited six weeks to have sex even though my doctor cleared me after 3...and at 6 weeks I ripped again in the same spot, not as bad, but I was once again restricted on sex for 4 weeks, so I waited 7, and had very painful sex with bleeding but no tearing. I had sex one more time after that prior to going on vacation this past week and this past week I ripped yet again but straight down the middle of my vagina from NORMAL SEX. My gyn asked me what I have done differently and once again I go back to Metformin. I have been complaining since last August that the Metformin has ruined my sex life, but now I feel that it has caused weakness in my vaginal walls. Granted I have lost 86 pounds since last July, but this is my 5th time losing the excess weight and have never had this problem. I bore three children vaginally with very minimal tearing...as a matter of fact after my third child I had sex a week later. I had already cut back on my metformin due to the weight loss, but as of today I've stopped the medicine all together. I need to know if the medication causes weakness in vaginal walls. My gyn gave me estrogen cream to insert in my vagina and I read side effects...estrogen cream can cause blood sugar to rise...so if estrogen cream strenghtens my walls but causes blood sugar to rise, is it not unreasonable to believe that Metformin which causes blood sugar to lower would then weaken the vaginal walls. Is there anyone else out there experiencing this problem??? Any doctors that can comment on the vaginal tearing. As I've said I've lost a ton of weight, I exercise 6 days a week and will truly starve myself if it means getting my sex life back...I went from sex 5 days a week to sex every 2-3 months...this is riduculous! Please tell me your stories or give advice!

     
    Sponsors Lightbulb
       
    Old 03-27-2011, 06:44 PM   #2
    Sara from PA
    Newbie
    (female)
     
    Sara from PA's Avatar
     
    Join Date: Dec 2008
    Location: ALLENTOWN, PA USA
    Posts: 3
    Sara from PA HB User
    Re: sexual side effects of Metformin - vaginal tearing


    I don't think the Metformin has anything to do with vaginal tearing. My OB-GYN told me that with age, and after menopause, it gets real thin down there...you need to use Astro-Glide each and every time you have sex. I have been a diabetic for 15 years now, taking a pill everyday, and I have never had that problem. You can buy Astro-Glide at Wal-Mart, or any drug store. Also, it doesn't come in a large bottle, so maybe you should buy a couple.
    __________________
    TAKE CARE,
    SARA FROM PA

    Last edited by Sara from PA; 03-27-2011 at 06:48 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Type 2 Does anyone know why metformin does not work as well as Glipizide for me? JAYKAN1 Diabetes 1 11-20-2010 10:43 AM
    Side effects of Januvia? Anyone? whackedback Diabetes 2 01-23-2009 08:58 PM
    metformin side effects - ouch! noname12345 Diabetes 8 07-03-2008 12:51 PM
    I cannot get this thing in line. RangerBob Diabetes 7 08-24-2006 08:35 PM
    Metformin XL side effects strong_one Diabetes 1 03-28-2006 02:31 PM
    Early side effects of Metformin......how long? Greeneyesofblue Diabetes 3 11-17-2005 08:50 PM
    Recently taking Actos but have gained weight. Is this a side effect? REYNA Diabetes 11 08-01-2005 06:21 PM
    Metformin Side Effects Question StevieRaveOn Diabetes 3 09-10-2004 01:44 PM
    metformin side effects riotgrl13 Diabetes 1 12-01-2003 02:22 PM

    Tags
    diabetes, metformin, sexual dysfunction, vaginal tearing



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:06 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!